MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HAR36
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Visual inspection revealed evidence of clinical use.The jaw, blade and contact rings appear to be intact.Damage to the teflon pad was observed.A portion of the teflon pad was detached and was not returned.The teflon pad t-rail was not lifted from the shaft arm.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: - incidental contact with device and external instrument causing damage to the tissue pad - too much force or torque applied to instrument, or grasping/pulling - applying pressure between instrument blade and tissue pad without having tissue between them the instructions for use (ifu) state: - care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Clamping the tissue pad against the active blade without tissue on the full length of the blade will result in higher blade, clamp arm and distal shaft temperatures and can result in possible damage to the instrument.If this occurs, there may be an instrument failure, and the generator touchscreen displays a troubleshooting message.- for optimal performance and to avoid tissue sticking, clean the instrument blade, clamp arm, and distal end of the shaft throughout the procedure by activating the instrument tip in saline.Note: do not touch the instrument to metal while activated.Note: do not clean the blade tip with abrasives.It can be wiped with a moist gauze sponge to remove tissue, if necessary.- if tissue is still visible in the clamp arm, use hemostats to remove residue, taking care not to actuate the hand piece.If desired, the instrument may be unplugged.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the pad on the harmonic scalpel (har36) was curled and split during the procedure.There was no patient injury or medical intervention and extended procedure time reported was minimal to replace the device.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key7140671
Report Number0001056128-2017-00147
Device Sequence Number2145171
Product Code NLQ
UDI-Device Identifier00885825017347
UDI-Public(01)00885825017347(17)171102(10)5148956
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K133672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2017
Device Model NumberHAR36
Device Catalogue NumberHAR36RR
Device Lot Number5148956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2017
Initial Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1